Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 31, 2006, 4:18 PM EDT for Summit County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 31, 2006, 8:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 312019 FFWCLE OHC153-010015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 418 PM EDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SUMMIT COUNTY IN NORTHEAST OHIO THIS INCLUDES THE CITY OF AKRON * UNTIL 815 PM EDT * AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 315 PM. ANOTHER 2 INCHES OF RAIN ARE POSSIBLE BY 5 PM NEAR AKRON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALLMADGE...HUDSON AND CUYAHOGA FALLS AND AKRON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 4093 8165 4092 8142 4131 8138 4128 8169 $$ REL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:25 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 31, 3:25 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 325 PM EDT MON JUL 31 2006 .SHORT TERM(TONIGHT THROUGH WEDNESDAY)... UPPER RDG ACRS OHIO VALLEY REMAINS IN PLACE THRU TUESDAY AND THEN BEGINS TO FLATTEN SLIGHTLY ON WEDNESDAY. FOR TONIGHT WILL INCLUDE A CHC/SLIGHT CHC OF TSTMS. CAPES VERY HIGH WITH MOST UNSTABLE CAPES REACHING 5000G/KG ACRS MUCH OF THE AREA...HWVR AREA IS CAPPED. A FEW TSTM HAVE DVLPD ACRS THE ERN COUNTIES AND HAVE DRIFTED EAST OF THE AREA EARLIER THIS AFTERNOON AND THIS SHOULD CONTINUE INTO THE EVG HOURS. CU FIELD VERY SUPRESSED ACRS THE NW WITH CAP STRONGEST THERE. TUESDAY NAM/GFS BOOST 850MB TEMPS A DEGREE OR TWO. SIMILAR CONDS TO TDA SO WL INCLUDE ISOLATED TSTMS. AM VERY CONSERNED ABOUT HEAT INDEXES ON TUESDAY. FCST TEMPS A FEW DEGREES WARMER TUESDAY. HAVE COORD WITH SURROUNDING OFFICES AND THE FEELING IS THAT DEWPTS MAY BE A FEW DEGREES LOWER GVN A DEEPER MIXING LAYER WHICH WOULD YEILD LOWER HEAT INDEX VALUES. FOR NOW WILL CONTINUE WITH HEAT ADVSRY. TUESDAY NIGHT AGAIN SHOULD BE MUGGY. WILL CONTINUE DRY. FOR WEDNESDAY WITH UPPR RDG FLATTENING WE COULD SEE A BUT MORE CU WHICH WOULD HAVE TO POTENTIAL TO HOLD TEMPS BACK A FEW DEGREES. AGAIN HAVE COORD WITH SURROUNDING OFFICES AND ATTM WL NOT EXTEND HEAT ADVISORY INTO WED ALTHOUGH SEE THIS AS HIGH PERCENTAGE EVENT AS TEMPS AGAIN WILL BE IN THE LOWER 90S. WILL ALSO INCLUDE A SLIGHT CHC FOR TSTMS IN GRIDS. && .LONG TERM(WED NIGHT-MONDAY)... DIFFERENCES IN GFS...CANADIAN AND ECMWF SO WL NOT SWING FOR THE FENCE HERE. BEST CHC FOR TSTMS WILL COME LATE WED NIGHT INTO THURSDAY AS A CDFNT DROPS ACROSS THE REGION. FOR NOW WILL COVER THIS WITH CHC POPS. REMAINED CLOSE TO HPC GUIDANCE FOR THE RMNDR OF THE FCST. THERE IS A QUESTION OF TIMING AND SPEED WITH THE FRONT AND THEREFORE HELD ONTO A CHC/SLGHT CHC THRU FRIDAY NIGHT BUT XPC MOSTLY DRY CONDS THRU THE WEEKEND. CDFNT WILL BRING AN END TO THE CURRENT HEAT WAVE WITH TEMPS THURSDAY THRU MONDAY CLOSER TO NORMAL. && .AVIATION(18Z-18Z)... HAZE WILL STICK AROUND REST OF TODAY INTO TONIGHT AND INTO TUE AS HIGH MOISTURE WILL STAY IN PLACE. ENERGY AND INSTABILITY DEFINITELY GREAT ENOUGH FOR TS...BUT AREA LACKING A MAIN TRIGGER MECHANISM WITH UPPER RIDGE NOW INFLUENCING THE AREA. ONLY FORCING AROUND WOULD BE FROM LEFTOVER BOUNDARIES ACROSS EASTERN OH/NW PA FROM TSRA EARLIER THIS MORNING. A FEW SHRA/TS HAVE DEVELOPED NEAR YNG. HAVE INCLUDED CB IN THE YNG CLOUD GROUP AS STILL CHC FOR A TS WOULD BE RELATIVELY LOW. ELSEWHERE FROM A CLE TO MFD AND EAST LINE PRECIP WOULD BE ISOLATED. AREA SHOULD BE SUFFICIENTLY CAPPED TUE. HZ COULD BRING SOME PLACES DOWN TO IFR VIS OVERNIGHT...OTHERWISE MVFR. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADV THRU TUE. .PA...HEAT ADV THRU TUE. && SHORT TERM...TK LONG TERM...TK AVIATION...OUDEMAN
Hazardous weather outlook, Jul 31, 6:35 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EDT MON JUL 31 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 635 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG RIDGE OF HIGH PRESSURE WILL CAUSE A VERY HOT AND MUGGY DAY TODAY. TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S. THESE TEMPERATURES COMBINED WITH THE HIGH RELATIVE HUMIDITY LEVELS WILL CAUSE HEAT INDEX READINGS TO RISE TO 100 TO 104 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX READINGS OF UP TO 105 CAN BE EXPECTED ON TUESDAY AND AGAIN ON WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-011200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 635 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 65 min |
| Jul 31, 12:47 AM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 31, 6:52 AM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 31, 3:47 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga | 4 hr |
| Jul 31, 4:26 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 64 min |
| Jul 31, 4:50 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 70 min |
| Jul 31, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 38 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.